Patient Leaflet Updated 17-Oct-2018 | THE BOOTS COMPANY PLC
Boots Paracetamol 500 mg Capsules
Information for the user
Boots Paracetamol 500mg Capsules
Read all of this leaflet carefully because it contains important information for you.
This medicine is available without prescription, however, you still need to use this product carefully to get the best results from it. Keep this leaflet as you may need to read it again. Ask your pharmacist if you need more information or advice.
1. What is this medicine and what is it used for?
This medicine contains:
These capsules are for the relief of mild to moderate pain including headache, migraine, toothache, nerve pain, sore throat and period pains. They are also for the symptomatic relief of sprains and strains, rheumatic pains, sciatica, lumbago, fibrositis, muscular aches and pains, joint swelling and stiffness, flu, feverishness and feverish colds.
2. Is this medicine suitable for you?
Do not take this medicine if you:
Please see your doctor or pharmacist before taking this medicine if you:
If you are taking any of the following medicines please see your doctor:
Do not take anything else containing paracetamol while taking this medicine.
3. How to take this medicine
Swallow the capsules whole with water. Do not chew.
Adults, the elderly and children over 16 years:
2 capsules to be taken every 4 to 6 hours as required. Do not take more than 4 doses (8 capsules) in any 24 hour period.
Children aged 12 to 15 years:
1 capsule to be taken every 4 to 6 hours, as required. Do not take more than 4 doses (4 capsules) in any 24 hour period.
Do not give to children under 12 years.
The dose should not be taken more frequently than every 4 hours. Do not take for more than 3 days unless instructed by your doctor.
Do not take more medicine than the label tells you to. If you do not get better, talk to your doctor.
Talk to a doctor at once if you take too much of this medicine even if you feel well. This is because too much paracetamol can cause delayed, serious liver damage. Go to your nearest hospital casualty department. Take your medicine and this leaflet with you.
4. Possible side effects
Most people do not have any side effects while taking this medicine. However, if you experience any of the following side effects, or anything else unusual happens, stop taking the medicine immediately, and see your doctor or pharmacist.
Rare side effects are:
Very rare cases of serious skin reactions have been reported.
Reporting of side effects
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard.
By reporting side effects you can help provide more information on the safety of this medicine.
5. How to store your medicine
Keep this medicine out of the sight and reach of children.
Do not use this medicine after the expiry date printed on the pack.
Do not store above 25°C.
6. What is in this medicine?
Each blue / white capsule contains the active ingredient: paracetamol 500 mg.
The other ingredients are: maize starch, croscarmellose sodium, sodium laurilsulfate and magnesium stearate. The capsule shell is made of gelatin and contains the colours titanium dioxide (E171), indigo carmine (E132) and erythrosine (E127).
This product is available in pack sizes of 16 and 32 capsules.
7. Who makes this medicine?
by the Marketing Authorisation holder
Leaflet prepared June 2018
If you would like any further information about this medicine, please contact
To request a copy of this leaflet in Braille, large print or audio please call, free of charge:
0800 198 5000 (UK only)
Please be ready to give the following information:
Product name: Paracetamol 500 mg Capsules
Reference number: 12063/0006
This is a service provided by the Royal National Institute of Blind People.
Artwork reference: WBAG 329785B
1 Thane Road West, Beeston, Nottingham, NG2 3AA
+44 (0)1159 592 565
+44 (0)1159 595 165